MAUDE Adverse Event Report: LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number GA-0006000
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the fiber was connected to the console, it was able to be used it for a while but at one point at the machines connector there was a spark.Boston scientific has been unable to obtain additional information regarding the patient outcome to date, despite good faith efforts.
 
Additional Manufacturer Narrative
The console was not returned for analysis; however, the console was evaluated by a field service engineer (fse) at the customer site.During functional evaluation of the console, it was identified that the fiber optic cable was damaged; this cable was replaced, and the noise seems to have disappeared.Therefore, the reported complaint was confirmed.According to the information provided, after the fiber optic cable was replaced, the issue was resolved, and the unit was within specification.As a result, the console was functioning as intended.The malfunction found could have affected the device performance leading to the event experienced by the customer.Labeling review confirmed the ifu includes appropriate warnings and specific indications related to the fiber connector security, such as: warning: when removing the protective cap, hold the laser connector, not the strain relief or fiber optic cable.Pulling on the strain relief or fiber optic cable may damage the delivery system and result in unintended laser exposure.If the laser connector is not properly seated and securely screwed into the fiber port, a message appears on the control screen: connect the fiber properly.Safety interlocks: the laser system has safety interlocks on the optical fiber laser connector.Laser energy emission is disabled if a fiber is not connected.Based on review of all information available and analysis results, since an expected or random component failure was identified without any design or manufacturing issue, the investigation conclusion code selected for this complaint is cause traced to component failure.
 
Event or Problem Description
It was reported that after the fiber was connected to the console, the console was able to be used for a while.However, after being used for a while, there was a spark at the consoles connector.Boston scientific has been unable to obtain additional information regarding the patient outcome to date, despite good faith efforts.

Brand Name
PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
yokneam industrial park
hakidma st 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21858050
Report Number2124215-2025-23308
Device Sequence Number7981989
Product Code GEX
UDI-Device Identifier07290109140544
UDI-Public(01)07290109140544(11)151105(10)619
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA-0006000
Device Catalogue NumberGA-0006000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date08/08/2025
Date Device Manufactured11/05/2015
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown